Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Oct 16, 2017, 3:41 AM EDT. It took effect at Oct 16, 2017, 8:00 PM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 16, 2017, 8:00 PM EDT
- Expired
- Oct 19, 2017, 8:00 AM EDT
- In force
- 60 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
723 WHUS72 KTAE 160741 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... GMZ750-755-770-775-161430- /O.NEW.KTAE.SC.Y.0028.171017T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 341 AM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY. * WINDS...20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
167 WHUS72 KTAE 161952 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EDT MON OCT 16 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-171200- /O.CON.KTAE.SC.Y.0028.171017T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 352 PM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... * WINDS...AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
354 WHUS72 KTAE 170011 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 811 PM EDT MON OCT 16 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-170830- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 811 PM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
271 WHUS72 KTAE 170752 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 AM EDT TUE OCT 17 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-171430- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 352 AM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
997 WHUS72 KTAE 171928 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT TUE OCT 17 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-180230- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 328 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
167 WHUS72 KTAE 180053 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 PM EDT TUE OCT 17 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-180830- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 853 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
116 WHUS72 KTAE 180720 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EDT WED OCT 18 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-181430- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 320 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
143 WHUS72 KTAE 181340 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 AM EDT WED OCT 18 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-770-775-182100- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 940 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
148 WHUS72 KTAE 181935 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT WED OCT 18 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ750-755-182045- /O.CAN.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 335 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE END OF THE WEEK. $$ GMZ770-775-190400- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 335 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
253 WHUS72 KTAE 190026 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 826 PM EDT WED OCT 18 2017 ...HAZARDOUS MARINE CONDITIONS EXPECTED FOR SMALL CRAFT THIS WEEK... GMZ770-775-191200- /O.CON.KTAE.SC.Y.0028.000000T0000Z-171019T1200Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 826 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...NORTHEAST AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:48 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 16, 1:48 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 148 AM EDT Mon Oct 16 2017 .AVIATION [Through 06Z Tuesday]... VFR conditions are expected to prevail across our area through the next few hours. Starting around 09Z, low clouds and/or patchy fog could result in IFR/LIFR cigs at VLD. These could persist through 12-14Z before lifting and dissipating. A cold front will move from NW to SE across our area from the morning through the afternoon, with MVFR cigs possible in the wake of the front at DHN and ABY. Scattered showers/storms could result in brief visibility reductions during the afternoon, mainly at TLH and VLD. && .PREV DISCUSSION [827 PM EDT]... .NEAR TERM [Through Tonight]... This evening's surface analysis showed a cold front, the first of the season to make it so far south, from the eastern Great Lakes through the TX coast. Vapor imagery and upper air data showed a trough translating quickly to the east over the Ohio Valley, with weak Q-G forcing extending as far south as the Gulf Coast. While there was plenty of deep moist convection in south AL this afternoon, we don't expect much to develop in our forecast area overnight as much of the troposphere remained very dry over our area, which will enhance the decay of CAPE. Recent radar trends confirm this reasoning. Low temperatures will be in the 70s. .SHORT TERM [Monday Through Tuesday Night]... The aforementioned front will move through the entire Tri-State region through Monday, with showers and storms ending over the southeast Big Bend overnight Monday night. Highs on Monday will range from the middle and upper 70s behind the front (Albany to Destin westward), up to the upper 80s ahead of the front. Overnight lows will fall into the middle 50s across southeast Alabama, up to the lower 60s in the southeast Big Bend. A mixture of cloud cover and the cooler air aloft will result in high temperatures in the lower 70s on Tuesday. Tuesday night will likely be the coolest night of the week with lows falling into the middle and upper 50s for most of the region. These are typical low temperatures for this time of year. .LONG TERM [Wednesday Through Sunday]... It appears as though the once forecast continental northeasterly flow is now forecast by models to become more easterly and have a maritime component. While showers and storms aren't expected, this will result in a moistening airmass and lows slightly above average. Still, lows in the low 60s to upper 50s are much cooler than they've been recently. Highs will gradually warm into the lower to middle 80s as ridging builds in late in the week. Though these are near typical early fall values. .MARINE... Light winds and low seas will prevail overnight. Starting Monday, winds and seas will increase to borderline advisory conditions and will persist through much of the week in the wake of a cold front. .FIRE WEATHER... No concerns. .HYDROLOGY... Rainfall amounts with the front (and for the next week for that matter) will be less than a half of an inch. These amounts do not raise any flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 61 74 56 80 / 70 20 0 0 0 Panama City 81 61 75 58 79 / 50 10 0 0 0 Dothan 77 54 74 51 76 / 40 0 0 0 0 Albany 81 55 73 51 76 / 40 0 0 0 0 Valdosta 87 60 72 55 77 / 70 30 10 0 0 Cross City 88 65 76 60 81 / 40 50 10 0 10 Apalachicola 84 64 76 60 80 / 60 20 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Lahr MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:19 PM EDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Oct 16, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 21 min |
| Oct 16, 5:02 PM EDT | Special Marine Warning | TAE | 58 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.